Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Skyla?

Hello, I am very confused and scared. I am on a form of birth control named Skyla which is a hormonal IUD. I ve had it since July 19th, 2014. Everything has been fine with the IUD... So I had my period from March 25th through March 31. Just a normal period but now I am experiencing mild cramps and dark red light bleeding. I also am having unprotected sex with one partner. However, I don t know why I m having the cramps and bleeding all of a sudden. What could be the issue?
Wed, 6 May 2015
Report Abuse
General & Family Physician 's  Response
Hi, thanks for writing to hcm.
IUDs have a tendency to cause excessive bleeding as they are foreign objectes placed in the uterus.
It can lead to infections, pelvic inflammatory diseases and cramps.
Kindly visit the gynaecologist to see if the IUD has moved away from its position . Probably it may need to be removed.
Thanks
Dr.Riyanka
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Skyla?

Hi, thanks for writing to hcm. IUDs have a tendency to cause excessive bleeding as they are foreign objectes placed in the uterus. It can lead to infections, pelvic inflammatory diseases and cramps. Kindly visit the gynaecologist to see if the IUD has moved away from its position . Probably it may need to be removed. Thanks Dr.Riyanka